MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939347080470
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation by manufacturer: the athletis device was returned for analysis.A visual examination identified that the balloon was not folded which is an indication that the balloon had been subjected to positive pressure.The balloon was inflated and a pinhole leak was noted 4mm distal of the distal markerband.The recommended introducer/guide sheath size for this device as per specification is minimum 6fr.The sheath used by the customer was not returned for analysis.The investigator was unable to insert the device through the introducer sheath, as was unable to apply a vacuum due to the pinhole leak.A visual and tactile examination found no kinks or damage to the shaft and tip of the device.This concludes the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 10jul2025.It was reported that the device was unable to cross the sheath.The 95% stenosed target lesion was located in the moderately tortuous and moderately calcified brachiocephalic vein.A 8.0mm x 40mm x 75cm athletis balloon catheter was advanced for dilation.However, the device was unable to cross the 6f non-boston scientific sheath.The procedure was completed with another of the same device.There was no patient complications noted as a result of this event.However, returned device analysis revealed a pinhole leak was noted 4mm distal of the distal markerband.

Brand Name
ATHLETIS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22704301
Report Number2124215-2025-46338
Device Sequence Number9035768
Product Code LIT
UDI-Device Identifier08714729974055
UDI-Public(01)08714729974055(17)280317(10)36092922
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939347080470
Device Catalogue NumberH74939347080470
Device Lot Number0036092922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Initial Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRODUCER SHEATH: TERUMO 6F.
Patient SexUnknown